Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Twin Cities, MN

April 21, 2007Lac qui Parle County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 21, 2007, 9:51 PM CDT for Lac qui Parle County, Minnesota. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2007, 9:51 PM CDT (02:51 UTC)
Expired
Apr 21, 2007, 10:15 PM CDT
In force
24 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Lac qui Parle County, MN

The radar

The Aberdeen radar (KABR), 163 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 9:57 PM CDTHAIL 16 W Bellingham, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 9:31 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 220251
SVRMPX
MNC073-220315-
/O.NEW.KMPX.SV.W.0015.070422T0251Z-070422T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
951 PM CDT SAT APR 21 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 1015 PM CDT

* AT 948 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS LOCATED OVER
  EXTREME NORTHWESTERN LAC QUI PARLE COUNTY...OR ABOUT 7 MILES SOUTH
  OF BIG STONE CITY...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY
MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4530 9641 4507 9644
4518 9617

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:00 PM CDT, 6 hours 51 minutes earlier.

Area forecast discussion, Apr 21, 3:00 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT SAT APR 21 2007

.DISCUSSION...
REMNANTS OF MORNING CONVECTION HAVE PRETTY MUCH LIFTED OUT OF AREA
WITH ONE AREA OF REMAINING THUNDERSTORMS ACROSS E TWIN CITIES METRO
INTO W WI.  THESE SHOULD PRETTY MUCH BE OUT OF AREA BY 6 PM.  GOOD
MIXING IN S MN HAS ALLOWED FOR SOME GUSTS TO AROUND 40 MPH.  WILL
LEAVE WIND ADVISORY ACROSS SC MN UNTIL 8 PM THIS EVENING.  MAIN
FOCUS FOR THUNDERSTORMS TONIGHT WILL BE IN WC MN WHERE AXIS OF
ELEVATED INSTABILITY IN PLACE. BY 06Z RATHER STRONG UPPER DIVERGENCE
IN RIGHT ENTRANCE REGION OF UPPER JET COMES INTO PLAY PROVIDING A
GOOD LIFTING MECHANIZM.  CONTINUED TO CARRY A POPS ACROSS CENTRAL MN
LATE TONIGHT DUE TO CONTINUED STRONG SOUTHERLY FLOW AND ANOTHER PUSH
OF WARM ADVECTION.  STREAM OF MOISTURE WILL CONTINUE TO LIFT INTO
AREA INTO TOMORROW AHEAD OF STRONG UPPER TROF WITH PWATS OVER 1.25
INCH. FEEL THAT MAIN WEATHER THREAT WITH THIS SYSTEM SUNDAY WILL
PROBABLY BE HEAVY RAINS WITH SOME HAIL WITH HIGH PWATS AND CONTINUED
STRONG FORCING KEEPING AREA MAINLY CLOUDY.  VERY MILD TEMPERATURES
TONIGHT WILL CONTINUED MODERATE SOUTH FLOW AND INCREASING DEWPOINTS
AHEAD OF COLD FRONT.  LEFT THE CHANCE OF SHOWERS IN FOR SOUTHERN
AREAS TUESDAY INTO WEDNESDAY AS NEXT SYSTEM MOVES THROUGH THE
CENTRAL PLAINS...BUT CONFLUENT FLOW ACROSS CENTRAL MN SHOULD LIMIT
THE NORTHWARD PROGRESS OF PRECIPITATION.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING OR BLUE
EARTH-BROWN-FARIBAULT-FREEBORN-MARTIN-REDWOOD-
STEELE-WASECA-WATONWAN-YELLOW MEDICINE COUNTY(IES).

WI...NONE.
&&

BAP
Hazardous weather outlook, Apr 21, 1:56 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
156 PM CDT SAT APR 21 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
156 PM CDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON AND CONTINUE
INTO TONIGHT OVER WEST CENTRAL MINNESOTA. A RATHER STRONG LOW
PRESSURE TROUGH AND COLD FRONT WILL BE SITUATED OVER THE EASTERN
DAKOTAS THIS AFTERNOON. SOME OF THE STORMS COULD BECOME SEVERE AS
A LOW PRESSURE CENTER FORMS OVER EASTERN SOUTH DAKOTA. LARGE HAIL
AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. THE
GREATEST THREAT OF SEVERE WEATHER WILL BE NORTHWEST OF A LINE FROM
OLIVIA TO ALEXANDRIA.

IN ADDITION...SOUTH WINDS WILL REMAIN
STRONG OVER SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND CONTINUE
INTO THE EVENING. EXPECT WIND SPEEDS OF 30 MPH WITH SOME GUSTS TO
45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE LOW PRESSURE CENTER AND COLD FRONT WILL BE MOVING ACROSS THE
REGION ON SUNDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER
EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST
CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN
SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED TORNADO IS
POSSIBLE...ESPECIALLY IF THE LOW PRESSURE CENTER PASSES OVER SOUTH
CENTRAL MINNESOTA. THE GREATEST THREAT OF SEVERE WEATHER WILL BE
SUNDAY AFTERNOON...GENERALLY SOUTHEAST OF A LINE FROM THE TWIN
CITIES TO NEW ULM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

BAP

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:27 PM CDTSevere Thunderstorm WarningMPXStevens33 min
Apr 21, 9:51 PM CDTSevere Thunderstorm WarningMPXLac qui Parle24 min
Apr 21, 10:14 PM CDTSevere Thunderstorm WarningMPXStevens31 min
Apr 21, 10:52 PM CDTSevere Thunderstorm WarningMPXDouglas23 min
Apr 21, 10:58 PM CDTSevere Thunderstorm WarningMPXLac qui Parle19 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.